×

zbMATH — the first resource for mathematics

Toeplitz operators on symmetric Siegel domains. (English) Zbl 0565.47016
In this paper, the structure theory for Toeplitz \(C^*\)-algebras over bounded symmetric domains in \({\mathbb{C}}^ n\) [cf. H. Upmeier, Ann. Math., II. Ser. 119, 549-576 (1984; Zbl 0549.46031)] is applied to study smooth Toeplitz operators on the distinguished boundary \(\Sigma\) of a symmetric Siegel domain D. As the main result, it is shown that the \(C^*\)-algebra \({\mathcal T}_{\Sigma}\) generated by these operators is solvable of length \(r=rank(D)\) and that its irreducible representations correspond to the boundary components of D. This applies in particular to Wiener-Hopf operators on self-dual homogeneous cones, first studied by P. S. Muhly and J. N. Renault [Trans. Am. Math. Soc. 274, 1- 44 (1982; Zbl 0509.46049)].

MSC:
47B35 Toeplitz operators, Hankel operators, Wiener-Hopf operators
46L05 General theory of \(C^*\)-algebras
32M15 Hermitian symmetric spaces, bounded symmetric domains, Jordan algebras (complex-analytic aspects)
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] Berger, C.A., Coburn, L.A., Korányi, A.: Opérateurs de Wiener-Hopf sur les sphères de Lie. C.R. Acad. Sci. Paris290, 989-991 (1980) · Zbl 0436.47021
[2] Braun, H., Koecher, M.: Jordan-Algebren. Berlin, Heidelberg, New York: Springer 1966
[3] Dixmier, J.:C *-algebras. Amsterdam: North-Holland 1977 · Zbl 0372.46058
[4] Dynin, A.: Inversion problem for singular integral operators:C *-approach. Proc. Nat. Acad. Sci. USA75, 4668-4670 (1978) · Zbl 0408.47031
[5] Dynin, A.: Multivariable Wiener-Hopf and Toeplitz operators. Preprint · Zbl 0633.47015
[6] Kaup, W., Upmeier, H.: Jordan algebras and symmetric Siegel domains in Banach spaces. Math. Z.157, 179-200 (1977) · Zbl 0357.32018
[7] Koecher, M.: An elementary approach to bounded symmetric domains. Lecture notes, Rice University 1969 · Zbl 0217.10901
[8] Koecher, M.: Jordan algebras and their applications. Lecture Notes, University of Minnesota 1962 · Zbl 0128.03101
[9] Korányi, A.: The Poisson integral for generalized half-planes and bounded symmetric domains. Ann. Math.82, 332-350 (1965) · Zbl 0138.06601
[10] Korányi, A., Stein, E.M.:H 2-spaces of generalized half-planes. Stud. math.44, 379-388 (1972) · Zbl 0224.32004
[11] Loomis, L.H.: An introduction to abstract harmonic analysis. New York: Van Nostrand 1953 · Zbl 0052.11701
[12] Loos, O.: Bounded symmetric domains and Jordan pairs. Lecture Notes, University of California, Irvine 1977
[13] Muhly, P.S., Renault, J.N.:C *-algebras of multivariable Wiener-Hopf operators. Trans. Am. Math. Soc.274, 1-44 (1982) · Zbl 0509.46049
[14] Upmeier, H.: Jordan algebras and harmonic analysis on symmetric spaces. Am. J. Math. (to appear) · Zbl 0603.46055
[15] Upmeier, H.: Toeplitz operators on bounded symmetric domains. Trans. Am. Math. Soc.,280, 221-237 (1983) · Zbl 0527.47019
[16] Upmeier, H.: ToeplitzC *-algebras on bounded symmetric domains. Ann. Math.119, 549-576 (1984) · Zbl 0549.46031
[17] Upmeier, H.: Toeplitz operators and solvableC *-algebras on hermitian symmetric spaces. Bull. Am. Math. Soc.11, 329-332 (1984) · Zbl 0562.47021
[18] Whitney, H.: Complex analytic varieties. Addison-Wesley 1972 · Zbl 0265.32008
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.